Alert archive / Texas / Wind Advisories in 2026

Wind Advisory 9, NWS Lubbock, TX

March 10, 202624 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 10, 2026, 11:59 AM CDT for 24 counties in Texas. It took effect at Mar 11, 2026, 7:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2026, 11:59 AM CDT (16:59 UTC)
In effect from
Mar 11, 2026, 7:00 AM CDT
Expired
Mar 11, 2026, 5:59 PM CDT
In force
11 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.0 hours before the alert went out and 408 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2026-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 741 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2026-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
741 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

455 
WWUS74 KLUB 101659
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1159 AM CDT Tue Mar 10 2026

TXZ021>044-120000-
/O.NEW.KLUB.WI.Y.0009.260311T1400Z-260312T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Dickens, Bovina, Turkey, Friona, Plains,
Spur, Sundown, Guthrie, ODonnell, Silverton, Hale Center,
Quitaque, Farwell, Jayton, Morton, Crosbyton, Aspermont, Slaton,
Floydada, Wellman, Old Glory, Roaring Springs, Brownfield,
Amherst, Hart, New Home, Littlefield, Whiteface, Kirkland, Cee
Vee, Olton, Plainview, Muleshoe, Denver City, Levelland, Paducah,
Dimmitt, Tulia, Childress, Happy, Matador, Lubbock, Wolfforth,
Meadow, Post, Memphis, Lockney, Ralls, Lake Alan Henry, Tahoka,
and Dumont
1159 AM CDT Tue Mar 10 2026

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY...

* WHAT...North-northeast winds 25 to 40 mph with gusts up to 50 mph 
  expected.

* WHERE...The far southern Texas Panhandle, South Plains, and 
  Rolling Plains

* WHEN...From 9 AM to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

12
3 follow-up statements
797 
WWUS74 KLUB 110643
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
143 AM CDT Wed Mar 11 2026

TXZ021>044-120000-
/O.EXT.KLUB.WI.Y.0009.260311T1200Z-260312T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of New Home, Morton, Ralls, Lubbock,
Kirkland, Floydada, Old Glory, Roaring Springs, Plainview,
Dumont, Childress, Muleshoe, Turkey, Paducah, Wolfforth, Plains,
ODonnell, Dimmitt, Sundown, Slaton, Aspermont, Hart, Whiteface,
Guthrie, Littlefield, Meadow, Amherst, Olton, Spur, Hale Center,
Brownfield, Post, Wellman, Crosbyton, Cee Vee, Tulia, Dickens,
Happy, Tahoka, Jayton, Bovina, Farwell, Quitaque, Memphis,
Matador, Levelland, Lake Alan Henry, Denver City, Friona,
Silverton, and Lockney
143 AM CDT Wed Mar 11 2026

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT 
THIS EVENING...

* WHAT...North winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...The South Plains, Rolling Plains, and the far southern 
  Texas Panhandle.

* WHEN...From 7 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

30
447 
WWUS74 KLUB 111129
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
629 AM CDT Wed Mar 11 2026

TXZ021>044-120000-
/O.CON.KLUB.WI.Y.0009.260311T1200Z-260312T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of New Home, Morton, Ralls, Lubbock,
Kirkland, Floydada, Old Glory, Roaring Springs, Plainview,
Dumont, Childress, Muleshoe, Turkey, Paducah, Wolfforth, Plains,
ODonnell, Dimmitt, Sundown, Slaton, Aspermont, Hart, Whiteface,
Guthrie, Littlefield, Meadow, Amherst, Olton, Spur, Hale Center,
Brownfield, Post, Wellman, Crosbyton, Cee Vee, Tulia, Dickens,
Happy, Tahoka, Jayton, Bovina, Farwell, Quitaque, Memphis,
Matador, Levelland, Lake Alan Henry, Denver City, Friona,
Silverton, and Lockney
629 AM CDT Wed Mar 11 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...The South Plains, Rolling Plains, and the far southern 
  Texas Panhandle.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing dust may also result in periods 
  of reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

30
047 
WWUS74 KLUB 112259
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
559 PM CDT Wed Mar 11 2026

TXZ021>044-120000-
/O.CAN.KLUB.WI.Y.0009.000000T0000Z-260312T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Silverton, ODonnell, Dickens, Amherst,
Lake Alan Henry, Matador, Guthrie, Meadow, Plains, Aspermont,
Dumont, Crosbyton, Littlefield, Farwell, Memphis, Lockney, New
Home, Friona, Wellman, Levelland, Olton, Brownfield, Cee Vee,
Muleshoe, Sundown, Whiteface, Tulia, Hart, Floydada, Dimmitt,
Post, Kirkland, Denver City, Tahoka, Jayton, Ralls, Plainview,
Morton, Wolfforth, Old Glory, Lubbock, Roaring Springs,
Childress, Quitaque, Spur, Paducah, Slaton, Happy, Bovina,
Turkey, and Hale Center
559 PM CDT Wed Mar 11 2026

...WIND ADVISORY IS CANCELLED...

The threat for strong winds has ended.

$$

MCZ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 10, 6:20 AM CDT, 5 hours 39 minutes earlier. Its key messages:

  • Issued at 550 AM CDT Tue Mar 10 2026
  • Severe thunderstorms are forecast Tuesday afternoon across portions of the Rolling Plains, with a lower risk for storms on the Caprock.
  • Strong cold front with breezy northeast winds on Wednesday.
  • Warming into the weekend with possible record highs Saturday.
Area forecast discussion, Mar 10, 6:20 AM CDT, 5 hours 39 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
620 AM CDT Tue Mar 10 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 550 AM CDT Tue Mar 10 2026

 - Severe thunderstorms are forecast Tuesday afternoon across
   portions of the Rolling Plains, with a lower risk for storms on
   the Caprock.

 - Strong cold front with breezy northeast winds on Wednesday.

 - Warming into the weekend with possible record highs Saturday.

&&

.SHORT TERM...
(Tonight through Wednesday morning)
Issued at 1058 PM CDT Mon Mar 9 2026

In the mid/upper-levels, a split-flow pattern persists across North
America, with a broadly cyclonic trough, accompanied by a 125 kt jet
streak at 250 mb rounding its base, meandering over the northern
Rocky Mountains. The southern-stream troughing featured a closed low
that managed to become cut-off, evident on both water-vapor imagery
and by the 09/12Z and 10/00Z objectively analyzed UA charts, as
convection was ongoing within the northeastern quadrant of the
barotropic low over the northern Sonoran Desert. GLM data has also
detected periodic bursts of higher flash densities, but lightning
density was low otherwise. Closed lows that produce thunderstorms
over the Desert Southwest typically bode well for storm chances
across W TX. Farther south, a sharply cyclonic, southern-stream
trough was juxtaposed to the barotropic low, which will serve as the
impetus for the low to lose its barotropy while remaining closed as
it rotates eastward into northern Mexico by Tuesday morning. The
leading edge of the 250 mb and 500 mb jet streaks have nosed into W
TX, evident by the thick cirrus banding bisecting the southeastern
tranche of the CWA. Gravity waves were embedded within the cirrus
bands, serving as an indicator of the intensity of the moist,
isentropic ascent advecting into the southern Great Plains ahead of
the approaching system. The 700 mb trough remained west of the CWA
per the 10/00Z UA charts, and there were some billows observed via
webcams across LBB earlier this evening. The 00Z RAOB from WFO MAF
sampled a deeply-mixed boundary-layer that ascends to a shallow warm
nose between 525-500 mb, with a sliver of CAPE contained within the
mid-levels. The potential for elevated, non-severe storms will be
confined to areas along and west of HWY-385 through the predawn
hours Tuesday, and PoPs have been outlined for those locales between
06-12Z. Storm chances are NIL for the rest of tonight otherwise.

At the surface, a trough was draped across the CWA along a line from
CDS-PVW, and intersects a weak cyclone rotating near ROW. Winds have
since backed poleward within the southern quadrant of the surface
trough, with winds veering southwestward across the far southern TX
PH per recent WTM data. Farther northeast, another lee cyclone was
located in northwestern OK near END and AVK, resulting in the
southwest-to-northeast-oriented manner of the surface trough. This
surface trough will continue to slosh poleward throughout the rest
of the night and eventually undergo warm-frontogenesis as it moves
into the OK PH, with rapid moisture return underway to the south of
the CWA. The northwestern edge of the 60-degree isodrosotherm was
analyzed near SWW, and the expectation is for dewpoints in the lower
60s to advect into the Rolling Plains prior to sunrise Tuesday. As
this occurs, the weak cyclone near ROW will also rotate northward in
congruence with the surface trough, allowing the already-diffuse
dryline present in the TX Big Bend to extend northward into the CWA
by the early afternoon hours Tuesday. Farther west, a Pacific cold
front was located near the AZ/NM state line and extended southward
into northern Chihuahua. This front will continue to move eastward
towards the CWA throughout the short-term period, with the dryline
expected to propagate into the Rolling Plains by the mid-afternoon
hours Tuesday, resulting in a narrow, pre-frontal corridor evolving
across the CWA Tuesday afternoon.

A bimodal episode of convection is forecast today, including: a risk
for surface-based, severe-caliber storms in the Rolling Plains; and
fast-moving, high-based storms west of the dryline, the latter of
which will pose a minimal severe risk. As previously mentioned, the
cut-off low will lose its barotropy, but remain closed, as the low
begins to phase with the southern-stream troughing. The primary
vorticity lobe will eject into the CWA Tuesday afternoon, with
indications that the low will remain closed, albeit compact, as it
rotates over W TX Tuesday evening. A mixed-mode of storms is
expected in the Rolling Plains, with better prospects for organized
convection occurring east of the 100th meridian. The 10/00Z RAOB
from WFO ABQ also observed strong, mixed-layer theta-e advection,
with near-superadiabatic lapse rates within the surface-to-3-km
layer, and an LCL near 550 mb. Advection of high theta-e air will
maintain strong thermal instability across the moist sector amidst
intense, large-scale forcing for ascent.

Moderate instability, characterized by mixed-layer CAPE values near
2,500 J/kg in the eastern Rolling Plains, in addition to cloud-layer
and effective shear magnitudes near 70 kt and 50 kt, respectively,
will facilitate a potential for significant-severe hail in excess of
two inches in diameter and damaging winds up to 70 mph across the
eastern Rolling Plains. The orientation of the vertical shear will
favor supercells embedded within potentially scattered-to-numerous
multi-cells, with the proviso that the deep- and cloud-layer shear
will favor the maintenance of mid-level mesocyclones, as low-level
mesocyclones should fail to become established in the Rolling
Plains. Locally heavy rainfall will accompany storms in the moist
sector, but the quick movement of storms will curtail the flash
flooding risk. Farther west onto the Caprock, high-based storms will
be possible, with LCLs rooted at the top of the dryline airmass, or
above 700 mb. The current satellite presentation, in addition to the
consistent indication by forecast soundings on the maintenance of a
slim EML, leads to the thinking that a localized dry-microburst
event may occur across the Caprock.

Otherwise, winds were raised area-wide Tuesday afternoon, as lee
cyclogenesis of a 994 mb surface low will be ongoing near the Raton
Mesa. Southwesterly winds between 20-30 mph, with gusts up to 40
mph, are expected area-wide, with blowing dust possible across the
Caprock outside of any convective gusts generated by the high-based
storms. Locally elevated fire weather concerns may develop on the
Caprock, but this window is narrow. The Pacific cold front will move
across the CWA after dark and overtake the dryline, with winds
temporarily diminishing as a pre-frontal surface trough sloshes into
the CWA and a weak cyclone forms on the Caprock. A polar cold front
will arrive near sunrise Wednesday, with strong winds to follow.

Sincavage

&&

.LONG TERM...
(Wednesday through next Monday)
Issued at 1058 PM CDT Mon Mar 9 2026

A strong cold front will move through in the wake of the
aforementioned system Wednesday morning and winds will quickly
increase out of the northeast. High pressure to the north and
relatively low pressure immediately south will constitute a tight
surface pressure gradient over the area which will drive higher
winds rather than a low-level jet. NBM continues to come in a bit
low, and speeds/gusts have been manually raised. A Wind Advisory
will likely be in order once Tuesday's storm potential has subsided.
At this time, sustained winds to 35 mph with gusts of 45-50 mph are
possible for much of the area. That said, unfavorable fuels and
cooler temperatures into the 60s will curtail any fire weather
concerns, although pockets of elevated conditions are possible.
Winds will quickly diminish into the evening and become light and
variable overnight into Thursday.

The remainder of the week will see a NW to zonal flow pattern aloft
with generally high pressure setting up to the east. Southwest
surface flow and eventually due westerly flow will allow for a
continual warm up into the weekend with widespread 90s becoming more
likely for the southern and eastern portions of the forecast area on
Saturday. Lubbock's record high of 85 will be in serious jeopardy.
No precipitation is expected through early next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 550 AM CDT Tue Mar 10 2026

A brief period of low CIGS will be possible at KLBB within the
next few hours as low level moisture streams into the area ahead
of an upper level storm system. Scattered thunderstorms will be
possible late this afternoon but are expected to be east of the
TAF sites. Very isolated storms will be possible near KLBB and
KPVW but expected coverage will be too low to mention in the TAF
at the moment.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...09
LONG TERM....19
AVIATION...01
Hazardous weather outlook, Mar 10, 3:12 AM CDT, 8 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
312 AM CDT Tue Mar 10 2026

TXZ021>044-110815-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
312 AM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Thunderstorms are forecast to move northeastward across portions of
the Caprock and Rolling Plains this afternoon and evening. The
greatest potential for severe storms will be in the Rolling Plains,
with storms posing a primary hazard for very large hail in excess of
two inches in diameter and damaging wind gusts up to 70 mph. Locally
heavy rainfall will accompany storms, but the risk for flash
flooding is low due to the quick movement of storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A strong cold front will move through Wednesday morning likely
leading to advisory level winds for much of the area.

Elevated to critical fire weather conditions may return to portions
of the area Friday through the weekend.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 4:55 PM CDTSpecial Weather StatementLUBKent, Stonewall65 min

Nearby

Wind Advisories in Texas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.